Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 389, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 9, 2000, 2:21 PM CDT for Tuscaloosa County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 9, 2000, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Tuscaloosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 091924 COR SVRBHM ALC125-092000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 221 PM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA * UNTIL 300 PM CDT * AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR THE VANCE AREA...MOVING SOUTTHWEST AT 10 TO 20 MPH. DIME SIZE HAIL WAS REPORTED WITH THIS STORM. OTHER STORMS WERE DEVELOPNG ACROSS THE COUNTY. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:52 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 9:52 AM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 952 AM CDT WED AUG 09 2000 WILL SEPARATE OUT THE SOUTHERN PORTION OF THE AREA AND RAISE HIGH TEMPS TO THE UPPER 90S. WILL ALSO ADD SOME HEAT INDEX WORDING TO THIS SET OF ZONES. OTHERWISE...CURRENT FORECAST IS ON TRACK. .BHM...NONE.
In the hours before
Special weather statement, Aug 9, 1:30 PM CDT, 51 minutes before
ALZ001>038-040>050-092300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED AUG 09 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON AND EVENING. ALTHOUGH A FEW STORMS WILL APPROACH SEVERE LIMITS...NO ORGANIZED SEVERE WEATHER IS EXPECTED. THESE STORMS WILL DIMINISH RAPIDLY AFTER SUNSET. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:53 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 52 min |
| Aug 9, 1:26 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 49 min |
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 27 min |
| Aug 9, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 54 min |
| Aug 9, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 38 min |
| Aug 9, 3:30 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 30 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 39 min |
| Aug 9, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 9, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 46 min |
| Aug 9, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 34 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 49 min |
| Aug 9, 4:42 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Aug 9, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 46 min |
| Aug 9, 5:07 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 23 min |
| Aug 9, 5:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
| Aug 9, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.